# SDR 2009F00107

- Difficulty date: October 1, 2009
- Submitted: November 9, 2009
- Operation: Air carrier
- Aircraft: N58GE
- Make and model: Beech 58
- Aircraft serial: TH1480
- Aircraft time: 4,577 hours
- Engine: Cont IO550C
- Engine time: 1,112 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Broken
- Location: Zone 500
- Part time: 1,112 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

LT ENG HAD UNCOMMANDED ENG SHUTDOWN IN CRUISE FLIGHT.  ENG PROPELLER WAS THEN FEATHERED AND ENG SECURED IAW MANUAL.  CHECKED ENG UPON REMOVAL AND FOUND CRANKSHAFT BUSTED, SPUN BEARINGS AT LEAST.  CASE WAS UNABLE TO BE SPLIT DUE TO SOME CYL DAMAGE.  LANDING WAS MADE.  FLIGHT WAS NOT DURING A 135 FLIGHT, JUST A RETURN FLIGHT FROM REPAIRING ANOTHER AIRCRAFT.
